Alert archive / Alabama / Red Flag Warnings in 2023
Red Flag Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 5, 2023, 2:04 PM CDT for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Oct 7, 2023, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2023, 2:04 PM CDT (19:04 UTC)
- In effect from
- Oct 7, 2023, 11:00 AM CDT
- Expired
- Oct 7, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS84 KMOB 051904 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 204 PM CDT Thu Oct 5 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND LOW RELATIVE HUMIDITY... ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061000- /O.NEW.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 204 PM CDT Thu Oct 5 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Saturday. * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 067, 075, 076, 078, 079, 201, 202, 203, 204, 205, 206, 261, 262, 263, 264, 265 and 266. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
357 WWUS84 KMOB 060754 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 254 AM CDT Fri Oct 6 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW RELATIVE HUMIDITY... ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-062000- /O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 254 AM CDT Fri Oct 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 067, 075, 076, 078, 079, 201, 202, 203, 204, 205, 206, 261, 262, 263, 264, 265 and 266. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
206 WWUS84 KMOB 062000 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 300 PM CDT Fri Oct 6 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES... ALZ051>060-261>266-071000- /O.NEW.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/ /O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal- 300 PM CDT Fri Oct 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... The National Weather Service in Mobile has issued a Fire Weather Watch, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ201>206-MSZ067-075-076-078-079-071000- /O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry- Greene-Stone-George- 300 PM CDT Fri Oct 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 201, 202, 203, 204, 205 and 206. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
273 WWUS84 KMOB 070732 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 232 AM CDT Sat Oct 7 2023 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TODAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES... ALZ051>060-261>266-072100- /O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/ /O.CON.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal- 232 AM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266. * WINDS...For today, north 10 to 15 mph with gusts up to 25 mph. For Sunday, winds around 10 mph with potential gusts up to 20 mph. * RELATIVE HUMIDITY...For today, as low as 17 percent. For Sunday, as low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ FLZ201>206-MSZ067-075-076-078-079-072100- /O.CON.KMOB.FW.W.0007.231007T1600Z-231008T0000Z/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry- Greene-Stone-George- 232 AM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 201, 202, 203, 204, 205 and 206. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
009 WWUS84 KMOB 071924 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 224 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TODAY FOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO GUSTY NORTHERLY WINDS AND CRITICALLY LOW RELATIVE HUMIDITY.... ...A RED FLAG WARNING IS IN EFFECT FOR SUNDAY FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA FOR DRY FUELS AND VERY LOW HUMIDITIES... ALZ051>060-261>266-080930- /O.UPG.KMOB.FW.A.0003.231008T1600Z-231009T0000Z/ /O.NEW.KMOB.FW.W.0008.231008T1600Z-231009T0000Z/ /O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal- 224 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR SOUTHWEST AND SOUTHCENTRAL ALABAMA... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 051, 052, 053, 054, 055, 056, 057, 058, 059, 060, 261, 262, 263, 264, 265 and 266. * WINDS...North 5 to 15 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ FLZ201>206-MSZ067-075-076-078-079-080000- /O.CON.KMOB.FW.W.0007.000000T0000Z-231008T0000Z/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-Wayne-Perry- Greene-Stone-George- 224 PM CDT Sat Oct 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE AND INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078, 079, 201, 202, 203, 204, 205 and 206. * WINDS...North 5 to 15 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 5, 12:43 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 5, 12:43 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1243 PM CDT Thu Oct 5 2023 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Thu Oct 5 2023 For the rest of this afternoon, IFR to MVFR conditions with rain are possible over extreme southwest Alabama with otherwise VFR conditions anticipated. A cold front approaching from the west moves slowly through the area from early this evening through about midday Friday, and MVFR conditions are possible along with showers as the front approaches and then moves through. Southeasterly winds 5 to 10 knots become light and variable early this evening, with a northerly flow near 5 knots following in the wake of the front. /29 && .NEAR TERM... (Now through Friday) Issued at 1243 PM CDT Thu Oct 5 2023 A large upper trof over the central CONUS amplifies while slowly progressing into the eastern states during the period. An associated surface low well to the north will bring a cold front slowly through the forecast area from early this evening through about midday Friday. Ahead of the approaching front, a subtle surface wave currently near extreme southwest Alabama into the adjacent marine area has led to some light shower development, but this feature is expected to dissipate by this evening. For tonight, have gone with chance to good chance pops along and west of I-65 tapering to dry conditions for the easternmost portion of the area. For Friday, have continued with a blend of slight chance to chance pops as the front continues through the area. Instability continues to look too limited to support a mention of thunder, although can't rule out a rumble here or there. Lows tonight range from the mid 60s well inland to the lower 70s at the immediate coast. Highs on Friday will be in the lower to mid 80s west of I-65 with mid 80s east of I-65. A moderate risk of rip currents continues through tonight, then a low risk follows for Friday. /29 && .PRELIMINARY POINT TEMPS/POPS... Mobile 69 87 61 76 50 75 50 80 / 40 30 10 0 0 0 0 0 Pensacola 72 86 66 77 55 73 55 79 / 10 20 10 0 0 0 0 0 Destin 73 87 67 80 57 76 58 79 / 10 20 10 0 0 0 0 0 Evergreen 66 87 55 76 44 74 45 81 / 20 30 10 0 0 0 0 0 Waynesboro 65 82 55 71 45 72 45 79 / 50 30 10 0 0 0 0 0 Camden 65 83 54 72 45 71 45 77 / 30 30 10 0 0 0 0 0 Crestview 66 88 59 79 46 76 45 81 / 10 20 10 0 0 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:07 PM CDT | Small Craft Advisory | MOB | 68 hr |
Nearby
Red Flag Warnings in Alabama, 2023Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Florida, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.